MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064-A
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the product display box was crushed and folded on one side.The penumbra system ace 64 reperfusion catheter (ace 64) was kinked underneath the strain relief, approximately 1.0 from the hub.The ace 64 was kinked approximately 20.0, 20.5, and 89.0 cm from the hub.Conclusions: evaluation of the returned device revealed that it was kinked in multiple locations along the catheter shaft.Further evaluation revealed that the product display box was crushed and folded on one side.The damage noted on the product display box and ace 64 may have occurred due to improper handling during transit, or due to improper storage of the device.This observed damage on the display box may have caused the ace 64 inside the box to become damaged.Some of the kinks observed on the ace 64 were likely incidental, and may have occurred during packaging of the device for return.Penumbra catheters and product boxes are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician noticed that the penumbra system ace 64 reperfusion catheter (ace 64) was kinked upon removal from the packaging.The kinked ace 64 was noticed prior to use and therefore, was not used for the procedure.The procedure was completed using a new ace 64.

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5654824
Report Number3005168196-2016-00669
Device Sequence Number27239
Product Code NRY
UDI-Device Identifier00814548016207
UDI-Public00814548016207
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/20/2018
Device Catalogue Number5MAXACE064-A
Device Lot NumberF65761
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2016
Initial Report FDA Received Date05/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1